Alert archive / New Mexico / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS El Paso, TX

December 2, 2016Otero County, New Mexico

NWS El Paso, TX issued this winter storm warning at Dec 2, 2016, 4:59 AM MST for Otero County, New Mexico. It took effect at Dec 3, 2016, 12:00 AM MST. It was in force for 13 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2016, 4:59 AM MST (11:59 UTC)
In effect from
Dec 3, 2016, 12:00 AM MST
Expired
Dec 3, 2016, 12:54 PM MST
In force
13 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 11:56 AM MSTSNOW 4.3Cloudcroft, NM
Dec 3, 11:59 AM MSTSNOW 4Cloudcroft, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 12.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS44 KEPZ 021159
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
459 AM MST FRI DEC 2 2016

...HEAVY SNOW LIKELY ACROSS THE SACRAMENTO MOUNTAINS OF SOUTHERN
NEW MEXICO FRIDAY NIGHT THROUGH SUNDAY AFTERNOON...

.A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN
NEW MEXICO FROM THE WEST WHILE COLDER AIR FLOWS INTO THE LOWER
ELEVATIONS FROM THE NORTH. THIS WEATHER PATTERN WILL BRING
MODERATE TO HEAVY SNOW WITH 6 TO 12 INCHES ACCUMULATIONS ACROSS
THE SACRAMENTO MOUNTAINS. THE HEAVIEST AMOUNTS ARE EXPECTED FORM
ABOUT THE RIDGE OVER TO THE EAST SLOPES. DANGEROUS DRIVING
CONDITIONS WILL OCCUR DUE TO ICY SNOW COVERED ROADS AND LOW
VISIBILITY. GUSTY WINDS COULD ALSO CREATE BLOWING SNOW CONDITIONS
OVERNIGHT.

NMZ414>416-022300-
/O.UPG.KEPZ.WS.A.0003.161203T0100Z-161205T0100Z/
/O.NEW.KEPZ.WS.W.0003.161203T0100Z-161205T0100Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
459 AM MST FRI DEC 2 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL BEGIN EARLY FRIDAY EVENING AN CONTINUE  
  THROUGH EARLY SUNDAY AFTERNOON BEFORE ENDING BY SUNDAY EVENING.

* MAIN IMPACT...SNOW AMOUNTS FROM 6 TO 12 INCHES WILL RESULT IN
  DANGEROUS DRIVING CONDITIONS DUE TO ICY SNOW COVERED ROADS AND
  LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW.
  SOME ROAD CLOSURES MAY BE REQUIRED.

* OTHER IMPACTS...GUSTY WINDS OF 20 TO 30 MPH COULD CAUSE BLOWING
  SNOW AND LOCAL WHITE OUTS/POOR VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ402-022300-
/O.NEW.KEPZ.WW.Y.0009.161203T0200Z-161204T1200Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
459 AM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 5 AM MST SUNDAY.

* TIMING...RAIN SHOWERS DEVELOPING LATE EVENING AND THEN TURNING
  TO SNOW OVERNIGHT.

* MAIN IMPACT...SNOW AMOUNTS OF 3 TO 5 INCHES...HIGHEST OVER THE
  BLACK RANGE...WILL RESULT IN SOME SNOW PACKED ROADS AND
  DANGEROUS DRIVING CONDITIONS. 

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH LATE NIGHT COULD
  PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ408-022300-
/O.NEW.KEPZ.WW.Y.0009.161203T0300Z-161204T1200Z/
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HILLSBORO...WINSTON
459 AM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 5 AM MST SUNDAY.

* TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND TURNING TO
  SNOW OVERNIGHT.

* MAIN IMPACT...SNOW AMOUNTS OF 2 TO 4 INCHES COULD RESULT IN
  SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS.

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME
  BLOWING SNOW AND LOW VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HEFNER
3 follow-up statements
712 
WWUS44 KEPZ 022231
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
331 PM MST FRI DEC 2 2016

...WINTER STORM SYSTEM TO BRING A WINTERY MIX OF PRECIPITATION
ACROSS SOUTHERN NEW MEXICO NIGHT THROUGH SUNDAY AFTERNOON...

.A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN
NEW MEXICO FROM THE WEST TONIGHT AND SATURDAY WHILE COLDER AIR
FLOWS INTO THE LOWER ELEVATIONS FROM THE NORTH BEHIND A FRONTAL
PASSAGE TONIGHT. THIS WEATHER PATTERN DROPS TEMPERATURES AND
BRINGS MOISTURE TO THE REGION WITH INCREASING CHANCES FOR
PRECIPITATION. MOST OF THE AREA WILL SEE RAIN OR SNOW SHOWERS.
MODERATE TO HEAVY SNOW WITH 6 TO 12 INCHES ACCUMULATIONS ARE
EXPECTED ACROSS THE SACRAMENTO MOUNTAINS. LESSER AMOUNTS ARE
EXPECTED ACROSS THE GILA AND BLACK AS WELL AS THE NUMEROUS SKY
ISLANDS ACROSS THE AREA. IN ADDITION SOME SNOW IS EXPECTED OVER
THE LOWLANDS OF SIERRA COUNTY AS WELL AS SMALLER PORTIONS OF
HIDALGO AND LUNA COUNTIES. DANGEROUS DRIVING CONDITIONS WILL
OCCUR DUE TO ICY SNOW COVERED ROADS AND LOW VISIBILITY. GUSTY
WINDS COULD ALSO CREATE BLOWING SNOW CONDITIONS OVERNIGHT.

NMZ414>416-030700-
/O.EXT.KEPZ.WS.W.0003.161203T0700Z-161204T1700Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
331 PM MST FRI DEC 2 2016

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MST SUNDAY...

* TIMING...SNOW WILL BEGIN TONIGHT AROUND MIDNIGHT AND CONTINUE
  THROUGH EARLY SUNDAY MID-MORNING BEFORE ENDING BY SUNDAY
  EVENING.

* MAIN IMPACT...SNOW AMOUNTS FROM 6 TO 12 INCHES WILL RESULT IN 
  DANGEROUS DRIVING CONDITIONS DUE TO ICY SNOW COVERED ROADS AND 
  LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. 
  SOME ROAD CLOSURES MAY BE REQUIRED. 

* OTHER IMPACTS...GUSTY WINDS OF 20 TO 30 MPH COULD CAUSE 
  BLOWING SNOW AND LOCAL WHITE OUTS/POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ401-403>407-409-030700-
/O.EXB.KEPZ.WW.Y.0009.161203T0700Z-161204T1500Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT
331 PM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 8 AM MST SUNDAY.

* TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND TURNING TO
  SNOW AFTER MIDNIGHT AND TOWARDS SUNRISE.

* MAIN IMPACT...SNOW AMOUNTS OF 1 TO 3 INCHES COULD RESULT IN 
  SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. 

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME 
  BLOWING SNOW AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ402-030700-
/O.EXT.KEPZ.WW.Y.0009.161203T0200Z-161204T0700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
331 PM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT MST SATURDAY NIGHT...

* TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND THEN TURNING
  TO SNOW OVERNIGHT. SNOW SHOWERS SHOULD DIMINISH AFTER MID
  AFTERNOON ON SATURDAY.X

* MAIN IMPACT...SNOW AMOUNTS OF 3 TO 5 INCHES...HIGHEST OVER THE 
  BLACK RANGE...WILL RESULT IN SOME SNOW PACKED ROADS AND 
  DANGEROUS DRIVING CONDITIONS. 

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH LATE NIGHT COULD 
  PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ408-030700-
/O.EXT.KEPZ.WW.Y.0009.161203T0700Z-161204T1500Z/
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HILLSBORO...WINSTON
331 PM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM MST SUNDAY...

* TIMING...RAIN SHOWERS DEVELOPING LATE EVENING AND TURNING TO
  SNOW OVERNIGHT.

* MAIN IMPACT...SNOW AMOUNTS OF 2 TO 4 INCHES COULD RESULT IN 
  SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. 

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME 
  BLOWING SNOW AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BIRD
865 
WWUS44 KEPZ 030646
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1146 PM MST FRI DEC 2 2016

...WINTER STORM SYSTEM TO BRING A WINTERY MIX OF PRECIPITATION
ACROSS SOUTHERN NEW MEXICO TONIGHT THROUGH SUNDAY AFTERNOON...

.A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH SOUTHERN
NEW MEXICO FROM THE WEST TONIGHT AND SATURDAY WHILE COLDER AIR
FLOWS INTO THE LOWER ELEVATIONS FROM THE NORTH BEHIND A COLD FRONT.
THIS WEATHER PATTERN DROPS TEMPERATURES AND BRINGS MOISTURE TO THE
REGION WITH INCREASING CHANCES FOR PRECIPITATION. MOST OF THE AREA
WILL SEE RAIN OR SNOW SHOWERS. MODERATE TO HEAVY SNOW WITH 6 TO 12
INCHES ACCUMULATIONS ARE EXPECTED ACROSS THE SACRAMENTO MOUNTAINS.
LESSER AMOUNTS ARE EXPECTED ACROSS THE GILA AND BLACK MOUNTAINS AS
WELL AS THE NUMEROUS SKY ISLANDS ACROSS THE AREA. IN ADDITION SOME
SNOW IS EXPECTED OVER THE LOWLANDS OF SIERRA COUNTY AS WELL AS
SMALLER PORTIONS OF HIDALGO AND LUNA COUNTIES. DANGEROUS DRIVING
CONDITIONS WILL OCCUR DUE TO ICY SNOW COVERED ROADS AND LOW
VISIBILITY. GUSTY WINDS COULD ALSO CREATE BLOWING SNOW CONDITIONS
OVERNIGHT.

NMZ414>416-032300-
/O.CON.KEPZ.WS.W.0003.161203T0700Z-161204T1700Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
1146 PM MST FRI DEC 2 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST
SUNDAY...

* TIMING...SNOW WILL BEGIN TONIGHT AROUND MIDNIGHT AND CONTINUE 
  THROUGH EARLY SUNDAY MID-MORNING BEFORE ENDING BY SUNDAY 
  EVENING. 

* MAIN IMPACT...SNOW AMOUNTS FROM 6 TO 12 INCHES WILL RESULT IN 
  DANGEROUS DRIVING CONDITIONS DUE TO ICY SNOW COVERED ROADS AND 
  LOW VISIBILITY LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. 
  SOME ROAD CLOSURES MAY BE REQUIRED. 

* OTHER IMPACTS...GUSTY WINDS OF 20 TO 30 MPH COULD CAUSE 
  BLOWING SNOW AND LOCAL WHITE OUTS/POOR VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ402-032300-
/O.CON.KEPZ.WW.Y.0009.000000T0000Z-161204T0700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
1146 PM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
SATURDAY NIGHT...

* TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND THEN TURNING 
  TO SNOW OVERNIGHT. SNOW SHOWERS SHOULD DIMINISH AFTER MID 
  AFTERNOON ON SATURDAY.X 

* MAIN IMPACT...SNOW AMOUNTS OF 3 TO 5 INCHES...HIGHEST OVER THE 
  BLACK RANGE...WILL RESULT IN SOME SNOW PACKED ROADS AND 
  DANGEROUS DRIVING CONDITIONS. 

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH LATE NIGHT COULD 
  PRODUCE SOME BLOWING SNOW AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ401-403>409-032300-
/O.CON.KEPZ.WW.Y.0009.161203T0700Z-161204T1500Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT
1146 PM MST FRI DEC 2 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
SUNDAY...

* TIMING...RAIN SHOWERS DEVELOPING THIS EVENING AND TURNING TO 
  SNOW AFTER MIDNIGHT AND TOWARDS SUNRISE. 

* MAIN IMPACT...SNOW AMOUNTS OF 1 TO 3 INCHES COULD RESULT IN 
  SOME SNOW PACKED ROADS AND DANGEROUS DRIVING CONDITIONS. 

* OTHER IMPACTS...GUSTY WINDS OF 15 TO 25 MPH COULD PRODUCE SOME 
  BLOWING SNOW AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
049 
WWUS44 KEPZ 031954
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1254 PM MST SAT DEC 3 2016

...COLD STORM SYSTEM CONTINUES TO BRING THREAT OF LIGHT TO
MODERATE SNOW TO THE SOUTH CENTRAL MOUNTAINS OF NEW MEXICO
TONIGHT...

.A DEEP UPPER-LEVEL STORM SYSTEM IS SLOWLY PASSING ACROSS
NORTHERN MEXICO AS COLDER AIR MOVES IN BEHIND A COLD FRONT FROM
THE NORTH. LOWLAND RAIN SHOWERS AND MOUNTAIN SHOW SHOWERS WILL
CONTINUE TO STREAM OVER THE REGION...MOVING NORTH ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS. SNOW LEVELS WILL LOWER TO AROUND
5000 FT THIS EVENING. SNOW AMOUNTS ARE EXPECTED TO REMAIN LIGHT
TO MODERATE WITH THE HEAVIER SNOW AMOUNTS RANGING IN THE 2 TO 4
INCH RANGE OVER THE SACRAMENTO MOUNTAINS. SOME AREA MAY ALSO SEE
THE FORMATION OF FOG AND FREEZING FOG OVERNIGHT. THE PRECIPITATION
ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO DISSIPATE FROM
WEST TO EAST ACROSS SOUTHERN NEW MEXICO THROUGH THE EVENING HOURS
TODAY. OVERNIGHT PRECIPITATION IS EXPECTED TO BE LIMITED TO AREAS
EAST OF THE RIO GRANDE. DANGEROUS DRIVING CONDITIONS MAY OCCUR DUE
TO ICY SNOW COVERED ROADS.

NMZ414>416-040600-
/O.CAN.KEPZ.WS.W.0003.000000T0000Z-161204T1700Z/
/O.NEW.KEPZ.WW.Y.0010.161203T1954Z-161204T1000Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON...
SACRAMENTO
1254 PM MST SAT DEC 3 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM MST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM MST
SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...INTERMITTENT PERIODS OF SNOW WILL CONTINUE THIS
  AFTERNOON THROUGH THE EVENING HOURS UNTIL AFTER MIDNIGHT. THE
  THREAT OF ADDITIONAL SNOW IS EXPECTED TO END BY MID-MORNING
  SUNDAY.

* MAIN IMPACT...ADDITIONAL SNOW AMOUNTS OF 2-5 INCHES ARE
  POSSIBLE. DANGEROUS DRIVING CONDITIONS ARE LIKELY DUE TO ICY
  SNOW COVERED ROADS AND LOW VISIBILITY LESS THAN A HALF MILE IN
  SNOW AND BLOWING SNOW. SOME SHORT-TERM ROAD CLOSURES MAY BE
  REQUIRED.

* OTHER IMPACTS...PATCHY FOG AND FREEZING FOG IS ALSO POSSIBLE.
  THIS MAY CAUSE SLICK SURFACES LEADING TO SLIPS AND FALLS AND
  POOR VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ401-403>409-032100-
/O.CAN.KEPZ.WW.Y.0009.000000T0000Z-161204T1500Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS...
MULE CREEK...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT...
LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS...
HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT
1254 PM MST SAT DEC 3 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE THREAT OF HEAVY SNOW HAS ENDED ACROSS FAR SOUTHWESTERN NEW
MEXICO AS MOST OF THE PRECIPITATION HAS MOVED EAST OF THE AREA.
SOME LOCATIONS ABOVE 5500 FT MAY SEE SOME FLURRIES OR ISOLATED
LIGHT SNOW THIS EVENING AND OVERNIGHT BUT NOTHING MORE THAN A
DUSTING IS EXPECTED.

$$

NMZ402-032100-
/O.CAN.KEPZ.WW.Y.0009.000000T0000Z-161204T0700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
1254 PM MST SAT DEC 3 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE THREAT OF HEAVY SNOW HAS ENDED ACROSS FAR SOUTHWESTERN NEW
MEXICO AS MOST OF THE PRECIPITATION HAS MOVED EAST OF THE AREA.
SOME LOCATIONS ABOVE 5500 FT MAY SEE SOME FLURRIES OR ISOLATED
LIGHT SNOW THIS EVENING AND OVERNIGHT BUT NOTHING MORE THAN A
DUSTING IS EXPECTED.

$$

BIRD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 4:22 AM MST, 37 minutes earlier.

Area forecast discussion, Dec 2, 4:22 AM MST, 37 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
422 AM MST Fri Dec 2 2016

.SYNOPSIS...
December is roaring in like a lion, as a vigorous winter storm
moves in late this afternoon and tonight. An upper low is the
main culprit as it drops down into Arizona later this morning and
then over northwest Mexico Saturday morning. Also aiding in the
storm system is a cold front which moves west across most of the
area this evening. Showers will develop late this afternoon and
continue into Sunday. Snow levels will start out this afternoon
around 8000 feet and then drop to 5500 feet tonight. Moderate to
heavy snow is expected over the Sacramento Mountains and Black
Range. Light amounts of snow are even possible over the higher
lowland areas such as Sierra County and the uplands of Hidalgo
County. The upper low will move off into west Texas Sunday night,
allowing the skies to begin clearing and the precipitation to end.
The new week ahead looks to remain mostly dry, but winds and
chillier temperatures will return mid week.

&&

.DISCUSSION...
The winter storm looks pretty much on schedule as strong 140 kt
jet over western Nevada/central California develops new low over
NW Arizona. Low is tapping into good source of sub tropical
moisture extending back almost to Hawaii. At the surface a back
door cold front has sagged into NE New Mexico and continues to
drop south. Models in pretty close agreement with entire system.
Upper low drops down to the Sonoran Desert late tonight and then
begins slow trek across northern Mexico next couple of days. The
cold front reaches the Sacramento Mountains late this afternoon
and then moves west across most of the remainder of the CWA
tonight. Best window for precip looks to be tonight through about
mid day Saturday when the combo of upper dynamics (PVA, diffluence)
and moisture is at it's max. Snow levels will start out this
afternoon around 8500 ft but then rapidly drop to around 6000 ft
tonight. Heavy snow looks like a good bet over the Sacs with the
help of upslope, with heaviest snow from the ridge line over the
east slopes. Upgraded watch to warning for these zones.
Additionally, though moisture is more limited, upslope flow looks
to help snowfall over the Black Range. Went ahead and issuedWinter
Advisory for the Gila Region Mountains/Black Range zone and the
eastern foothills of the Black Range. Higher elevations of the
lowlands could also see lighter amounts of snow. Models seem to be
hitting the lowlands in a belt from the Bootheel up to Sierra
Lakes region with decent snow. For now will just mention light
snow, but future shifts may need to go out with statements
(wouldn't likely be til Saturday morning). Cold front tonight
could produce gusty west slope winds, but will leave below
advisory for now.

Saturday/Sunday...Upper low slowly treks across northern Mexico.
Again GFS/ECMWF in good agreement with path and timing. Showers
will continue through most of this period, though precip
intensity should lose much of it's steam. By Sunday showers should
end from west (morning) to east (late evening). Chilly temps will
begin to moderate Sunday.

Monday through Thursday...forecast looks mainly dry although
strong short wave zips across the central Rockies Tuesday
afternoon. Look for increase in winds and slight chance of a few
mountain showers. Another vigorous back door cold front will push
in Wednesday as short wave exits to the east. Moderating
temperatures through Tuesday will quickly fall back Wednesday and
Thursday.

&&

.AVIATION...Valid 02/12Z-03/12Z...
VFR conds thru 6Z with SCT-BKN 200-250. After 6Z clouds ceilings
will lower as storm system approaches the region. Expect sct to num
rain showers in the lowlands and sct to num snow showers in the
mountains. South winds between 5 to 10 kts, then shifting to the NE
between 15 to 20 kts after 0Z.

&&

.FIRE WEATHER...
A winter storm system will move into New Mexico and Far West Texas
late Friday and bring chances of mountain snow showers and lowland
rain showers through Sunday. Heavy snow is possible in the
Sacramento Mountains above 6000 feet. Rain could be mixed with snow
at times in the lower elevations. RH´s will be on the 50´s during
this period, early next week they will drop down to the 30´s as the
storm system moves out of the area. Winds will be on the breezy
criteria in the eastern mountain zones through the weekend. Then
expect windy conditions on Tuesday as another upper low approaches
the region. However, this system will remain north of us, and
precipitation will generally occur on mountain areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 62  40  48  39 /   0  50  50  50
Sierra Blanca           62  35  44  35 /   0  50  60  60
Las Cruces              58  38  49  35 /   0  60  50  20
Alamogordo              57  35  50  34 /   0  60  60  30
Cloudcroft              39  23  33  21 /  10  70  70  50
Truth or Consequences   54  35  47  33 /   0  60  50  10
Silver City             50  32  40  28 /   0  60  60  10
Deming                  58  37  50  33 /   0  60  60  20
Lordsburg               56  35  52  34 /   0  50  50  10
West El Paso Metro      60  42  47  40 /   0  50  50  50
Dell City               62  35  46  34 /   0  50  60  50
Fort Hancock            67  39  49  36 /   0  50  50  60
Loma Linda              56  35  42  35 /   0  50  50  60
Fabens                  64  37  47  35 /   0  50  50  60
Santa Teresa            60  38  48  36 /   0  50  50  50
White Sands HQ          57  40  49  37 /   0  60  60  30
Jornada Range           57  35  49  34 /   0  60  50  20
Hatch                   56  36  49  35 /   0  60  50  10
Columbus                60  37  51  36 /   0  60  60  30
Orogrande               58  38  50  36 /   0  50  60  40
Mayhill                 48  26  37  25 /  10  70  70  50
Mescalero               46  26  39  25 /  10  70  70  50
Timberon                47  29  38  26 /   0  70  70  50
Winston                 50  25  37  22 /   0  70  60  10
Hillsboro               54  30  40  29 /   0  70  60  10
Spaceport               53  33  47  34 /   0  60  50  10
Lake Roberts            52  21  41  20 /   0  60  60  10
Hurley                  53  33  41  27 /   0  60  60  10
Cliff                   52  34  46  30 /   0  50  50  10
Mule Creek              51  34  47  30 /   0  50  40  10
Faywood                 55  30  42  31 /   0  60  60  10
Animas                  59  35  51  34 /   0  60  60  20
Hachita                 60  35  50  34 /   0  50  70  20
Antelope Wells          59  34  48  33 /   0  60  60  30
Cloverdale              54  32  45  33 /   0  60  60  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory from 7 PM this evening to 5 AM MST
     Sunday for NMZ402.

     Winter Weather Advisory from 8 PM this evening to 5 AM MST
     Sunday for NMZ408.

     Winter Storm Warning from 6 PM this evening to 6 PM MST Sunday
     for NMZ414>416.

TX...None.
&&

Hefner/Crespo
Hazardous weather outlook, Dec 2, 4:50 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
450 AM MST FRI DEC 2 2016

NMZ401>403-408-414>416-031300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
450 AM MST FRI DEC 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT.

RAIN SHOWERS DEVELOPING LATE THIS AFTERNOON AND TURNING TO SNOW
THROUGHOUT THE EVENING. HEAVY SNOW LIKELY THROUGH SATURDAY
MORNING. 6 TO 12 INCHES POSSIBLE OVER THE SACRAMENTO MOUNTAINS AND
3 TO 5 INCHES POSSIBLE OVER THE GILA REGION MOUNTAINS. SNOW AND
BLOWING SNOW WILL BE ON THE INCREASE TONIGHT...MAKING FOR POOR
DRIVING CONDITIONS. WIND CHILL TEMPERATURES DOWN INTO THE SINGLE
DIGITS TONIGHT WILL POSE A DANGER FOR PEOPLE OUTSIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SNOW SHOWERS CONTINUING THROUGH SUNDAY. ROADS WILL
LIKELY STILL BE SNOWPACKED AND SLICK THROUGH AT LEAST SUNDAY.
WINDY ON TUESDAY WITH A SLIGHT CHANCE OF SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NMZ404>407-409>413-417-TXZ418>424-031300-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
450 AM MST FRI DEC 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

RAIN SHOWERS WILL BEGIN THIS EVENING. GUSTY WINDS ALONG WEST
SLOPES OF TERRAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN SHOWERS CONTINUING THROUGH SUNDAY. HIGHER ELEVATIONS ABOVE
ABOUT 4500 FEET COULD SEE MIXTURE OF RAIN AND SNOW...BRIEFLY
CREATING SLICK ROADS. WINDY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:59 AM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Luna, Sierra32 hr

Nearby

Winter Storm Warnings in New Mexico, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.